Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking treatment for genital warts. Noticed dry red rash on butt crack. Could this be HPV?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3029 Questions
I have gentile warts that I hav to treat from time to time recently I have noticed a dry red rash at the top of my butt crack I have tried using eucerin/ Vaseline which helps it dissipate but it never goes away totally... Could this be from my HPV? As far as I can tell it does not get blisters though it will get real dry an scaly skin which then flakes away if untreated and is mildly sore underneath as the skin has flaked away should I try some of the cream I have for my hpv on it?
Posted Sat, 27 Apr 2013 in Sexually Transmitted Diseases
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
The commonest cause of genital warts is HPV. Viral typing, acetowhite staining, and other diagnostic measures are not routinely required. The goal of treatment is clearance of visible warts; some evidence exists that treatment reduces infectivity, but there is no evidence that treatment reduces the incidence of cervical and genital cancer. The choice of therapy is based on the number, size, site, and morphology of lesions, as well as patient preferences, cost, convenience, adverse effects, and clinician experience. Patient-applied therapy such as imiquimod cream or podofilox is increasingly recommended. Podofilox, imiquimod, surgical excision, and cryotherapy are the most convenient and effective options. Fluorouracil and interferon are no longer recommended for routine use.
The presence of blisters should require a further evaluation to exclude other associated genital disease like herpes virus.
Consulting your family physician for a proper evaluation and management is my advice.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor